Patient : I'm on adderall. And it currenty gives me mood swings. I've also bee onbirth control and it has done the same thing. Taking them together hasmade me moody. I just wanted tonknow if there was a birth control that I can take that well help balance my mood swings? I've been on Yaz and Lo. And that patch. I've always liked Yaz but I'm just worried about what it may do. But I feel that way about all birth controls. I haven't been on them For several months now just because of that reason.
I realize how worried you are about possible mood swings as a side effect of Oral contraceptives but let me tell you that the medication that you are taking Adderall might be the most important cause of your mood changes.
This medication is a combination of Amphetamine and Dextroamphetamine and one of its side effects are change in behavior and nervousness. On the other hand since you mentioned YAZ as a contraceptive alternative, let me reassure you that this is a good contraceptive pill that does not cause mood swings so commonly as other combination pills. I would also recommend the use of Progestin only pills as a contraceptive method. In any case, an evaluation done by a gynecologist should be done first before prescribing the contraceptive medication. I wish you the best.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.